Skip to Main content Skip to Navigation
New interface
Journal articles

On the Stability of Kalman--Bucy Diffusion Processes

Abstract : The Kalman--Bucy filter is the optimal state estimator for an Ornstein--Uhlenbeck diffusion given that the system is partially observed via a linear diffusion-type (noisy) sensor. Under Gaussian assumptions, it provides a finite-dimensional exact implementation of the optimal Bayes filter. It is generally the only such finite-dimensional exact instance of the Bayes filter for continuous state-space models. Consequently, this filter has been studied extensively in the literature since the seminal 1961 paper of Kalman and Bucy. The purpose of this work is to review, re-prove and refine existing results concerning the dynamical properties of the Kalman--Bucy filter so far as they pertain to filter stability and convergence. The associated differential matrix Riccati equation is a focal point of this study with a number of bounds, convergence, and eigenvalue inequalities rigorously proven. New results are also given in the form of exponential and comparison inequalities for both the filter and the Riccati flow.
Document type :
Journal articles
Complete list of metadata
Contributor : Pierre Del Moral Connect in order to contact the contributor
Submitted on : Wednesday, December 20, 2017 - 4:32:52 PM
Last modification on : Friday, November 18, 2022 - 10:13:43 AM

Links full text




Adrian N Bishop, Pierre del Moral. On the Stability of Kalman--Bucy Diffusion Processes. SIAM Journal on Control and Optimization, 2017, 55 (6), pp.4015 - 4047. ⟨10.1137/16M1102707⟩. ⟨hal-01669244⟩



Record views